MAUDE Adverse Event Report: TELEFLEX MEDICAL HZ APPLIER MED 8" CVD; APPLIER, SURGICAL, CLIP

TELEFLEX MEDICAL HZ APPLIER MED 8" CVD; APPLIER, SURGICAL, CLIP
Model Number IPN004607
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Codes Perforation of Vessels (2135); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Cabg procedure.Using the new ligaclips and applicators.At the end of the procedure and during a period of hypertension (140mmhg systolic) three of the ligaclips on vein branches became dislodged and the branches required suturing.At the beginning of the case when checking the vein, likewise, 2 of the clips had cut through requiring revision with sutures.Checked with scrub nurse and definitely the correct applicators were being used for the new clips the older clips have different applicators.Very unusual in my experience to see this on multiple clips raising the possibility of device failure.Speaking to colleagues it appears that they have also had incidents of clip failure with the new clips both migrating and cutting through.The patient's condition was reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The dhr for the returned device was reviewed and found completely without any irregularities.This instrument was produced at the tecomet, inc.Kenosha wi facility as part of a (b)(4)-piece lot in january of 2018.This instrument has additional lot coding on the shank of the handle of r-06-21 signifying that it has been sent for repair previous to this complaint.Further evaluation shows that the tips of the jaws are slightly misaligned with each other in the closed position.We are able to validate this complaint.We are unable to determine what caused the tips of the jaws to become slightly misaligned in the closed position but mishandling of this device at the end user's facility is suspected.All (b)(4) instruments from this lot were 100% visually inspected and function tested prior to shipment to the customer as this is a standardized procedure at this facility for this product line.Due to these findings, no further actions will be taken in response to this complaint and this record will be deemed closed.
 
Event or Problem Description

Brand Name
HZ APPLIER MED 8" CVD
Common Device Name
APPLIER, SURGICAL, CLIP
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key12934939
Report Number3011137372-2021-00332
Device Sequence Number14691967
Product Code GDO
UDI-Device Identifier24026704710038
UDI-Public24026704710038
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN004607
Device Catalogue Number237081
Device Lot Number06B1746641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer03/02/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown